Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you think I over did it on the meds?

I just gave my son Tylenol at 8 and Motrin at 9 15 and Robutussin at 9 45 I know that is alot of meds. but damn nothing seems to work I gave him this so he can have a goodnight's rest. I pray I didn't over do it.
What are your thoughts...please don't be so mean...but I did not know what else to do :(
I guess giving him alittle of some Ny-Quil is too much huh? but I didn't.

Answer Question
 
Anonymous

Asked by Anonymous at 10:49 PM on Nov. 9, 2009 in School-Age Kids (5-8)

Answers (12)
  • yes...the soonest you should give motrin after tylenol is 3 hours and thats if you are running a high fever still...and then alternate. the robutusin is okay, but the motrin was too soon
    shay1130

    Answer by shay1130 at 10:51 PM on Nov. 9, 2009

  • are you crazy or stupid????
    Anonymous

    Answer by Anonymous at 10:51 PM on Nov. 9, 2009

  • When you alternate between Tylenol and Motrin it's supposed to be:

    Example:
    Tylenol at 2:00
    Motrin at 4:00
    Tylenol at 8:00
    Motrin at 10:00
    start at the top again

    Not sure if the Robitussin was too much to soon.
    Anonymous

    Answer by Anonymous at 10:52 PM on Nov. 9, 2009

  • usually its every 4 hours btw..but if your child is running a very high fever 3 hours is okay to alternate tylenol and motrin
    shay1130

    Answer by shay1130 at 10:52 PM on Nov. 9, 2009

  • and if you are not sure why dont you call a pharmacy and ask next time
    shay1130

    Answer by shay1130 at 10:54 PM on Nov. 9, 2009

  • Shay is right, medications like tylenol and ibuprofen should only be alternated at 4 hour intervals. Please remember that these medications only help relieve some symptoms, they aren't a cure to the illness. Definitely call a pharmacist if you have questions. Most towns have at least one 24 hour pharmacy nearby so you can get advice 24 hours a day.
    Anonymous

    Answer by Anonymous at 11:06 PM on Nov. 9, 2009

  • U can give tylenol every 4-6 hrs motrin every 6-8, so ty @ 1pm, motrin @3, ty @ 5 pm ,motrin @9pm. Thats how i have always done it. does the robitussin contain either acetinophen or ibuprofen? i dont think so. just decongestants?
    Angelgurl13

    Answer by Angelgurl13 at 11:19 PM on Nov. 9, 2009

  • He will be fine but no more until about 3am, and no ny quil!! how old is he?
    Angelgurl13

    Answer by Angelgurl13 at 11:22 PM on Nov. 9, 2009

  • she is stupid!!! hey lets kill our kid tonight woo hoo....Also they build up a STRONGER IMMUNE system if you let them ride it out . I will give medicine at night to alleviate some discomfort.For high temps that won't go down I do alternate tylenol and motrin..Some parents!
    Anonymous

    Answer by Anonymous at 12:03 AM on Nov. 10, 2009

  • If the Robutussin has either of the other two med in it, it should not have been given.

    Motrin and Tylenol should be alternated every two hours, not every hour. You didn't even give it enough time to see if the Tylenol would work!

    What the heck is wrong with him that you would give that much medicine. I hope he's over 6 if you're giving cold medicines like the Robutussin.

    If he's really that bad off, why aren't you taking him to the doctor instead of pumping the meds?
    Anonymous

    Answer by Anonymous at 8:32 AM on Nov. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in School-Age Kids (5-8)
Am I wrong or is my dh?

Next question overall (Diet & Fitness)
Jazzercise?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN